Document Detail


Prolonged sedation and airway complications after administration of an inadvertent ketamine overdose in emergency department.
MedLine Citation:
PMID:  18446071     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
The use of ketamine for pediatric sedation in the Emergency Department for painful procedures has become increasingly popular. Ketamine is a safe and effective sedative for diagnostic or therapeutic procedures in the Emergency Department. Sedation with this dissociative agent produces a rapid onset action, potent analgesia, adequate sedation, amnesia and minimal side effects. We report a case of prolonged sedation and airway complications after administration of an inadvertent intramuscular ketamine overdose in a healthy child.
Authors:
Susana Capapé; Elena Mora; Santiago Mintegui; Silvia García; Mikel Santiago; Javier Benito
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  European journal of emergency medicine : official journal of the European Society for Emergency Medicine     Volume:  15     ISSN:  0969-9546     ISO Abbreviation:  Eur J Emerg Med     Publication Date:  2008 Apr 
Date Detail:
Created Date:  2008-04-30     Completed Date:  2008-06-24     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9442482     Medline TA:  Eur J Emerg Med     Country:  England    
Other Details:
Languages:  eng     Pagination:  92-4     Citation Subset:  IM    
Affiliation:
Paediatric Emergency Department, Hospital de Cruces, Plaza de Cruces s/n, Bizkaia, Spain. scapape@hcru.osakidetza.net
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Airway Obstruction / chemically induced*
Anesthetics, Dissociative / administration & dosage,  poisoning*
Child, Preschool
Humans
Injections, Intramuscular
Ketamine / administration & dosage,  poisoning*
Male
Medication Errors*
Overdose
Unconsciousness / chemically induced*
Chemical
Reg. No./Substance:
0/Anesthetics, Dissociative; 6740-88-1/Ketamine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Correlation between acid-base parameters measured in arterial blood and venous blood sampled periphe...
Next Document:  A case of traumatic rupture of the distal oesophagus: the importance of early diagnosis.